Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


stopped taking meds
May 29, 2003

I've stopped taking meds a month ago. I was tired of the side effects. I've been healthy the last 6 years. My doctor wouldn't listen. So I have just given up. My question is what will happen to me now?

Response from Dr. Young

I would have difficulty answering your question without knowing more details of your medical history.

Persons who have high viral loads or very low CD4 count nadirs (lowest ever counts) tend to not be able to stay off therapy for a very long time. There will likely be a one- or two hundred CD4 cell drop over the first 3 months or so-- if your on-treatment count would allow for this, then stopping therapy, with laboratory monitoring, would probably be ok.

The key question to me is which side effects were troubling you? Newer medications can definately offer the opportunity to simplify side effects, pill count and dosing frequency. More importantly, communication with your doctor seems to have come to an impasse-- despite this, and the fact that you're now off medications, I'd strongly recommend getting follow up testing, and preferably follow up in the clinic.

Good luck. BY



Previous
predisposition and hiv
Next
Are there any homes for HIV patients?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement